MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5520B500
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646); Swelling/ Edema (4577)
Date of Event 08/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a triathlon baseplate was reported.The event was confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary cemented triathlon total knee arthroplasty with patella resurfacing using a cruciate retaining femur and a cs tibial insert, since i was able to review the operation report.I cannot confirm that the patient developed aseptic loosening since i had no access to x-rays showing the loose implants.However the patient did have a bone scan consistent with aseptic loosening.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of aseptic loosening of a cemented total knee arthroplasty for years following the index surgery on multifactorial including surgical technique, especially in achieving proper alignment, positioning, restoration of kinematics and cement technique.Patient factors include the patient's lifestyle, activity level, bone quality and bmi.With the information provided to me i would not assign any causality to the implant itself.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was to be revised due to loosening of the femoral component.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary cemented triathlon total knee arthroplasty with patella resurfacing using a cruciate retaining femur and a cs tibial insert, since i was able to review the operation report.I cannot confirm that the patient developed aseptic loosening since i had no access to x-rays showing the loose implants.However the patient did have a bone scan consistent with aseptic loosening.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of aseptic loosening of a cemented total knee arthroplasty for years following the index surgery on multifactorial including surgical technique, especially in achieving proper alignment, positioning, restoration of kinematics and cement technique.Patient factors include the patient's lifestyle, activity level, bone quality and bmi.With the information provided to me i would not assign any causality to the implant itself.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.".
 
Event or Problem Description
It was reported via phone that; the patient had a total knee replacement in (b)(6) 2019.The whole thing has fallen apart and has to be revised next month.Pain, feels implant moving, swelling.Additional info.(b)(6) 2024: loosening.
 
Event or Problem Description
It was reported via phone that; the patient had a total knee replacement in (b)(6) 2019.The whole thing has fallen apart and has to be revised next month.Pain, feels implant moving, swelling.Additional info.(b)(6) 2024: loosening.Update 09-sep-2024: per hospital, patient is being revised on (b)(6) 2024 to competitor product.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a triathlon baseplate was reported.The event was confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary cemented triathlon total knee arthroplasty with patella resurfacing using a cruciate retaining femur and a cs tibial insert, since i was able to review the operation report.I cannot confirm that the patient developed aseptic loosening since i had no access to x-rays showing the loose implants.However the patient did have a bone scan consistent with aseptic loosening.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of aseptic loosening of a cemented total knee arthroplasty for years following the index surgery on multifactorial including surgical technique, especially in achieving proper alignment, positioning, restoration of kinematics and cement technique.Patient factors include the patient's lifestyle, activity level, bone quality and bmi.With the information provided to me i would not assign any causality to the implant itself.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar event s for the lot referenced.Conclusions: it was reported that the patient was to be revised due to loosening of the femoral component.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary cemented triathlon total knee arthroplasty with patella resurfacing using a cruciate retaining femur and a cs tibial insert, since i was able to review the operation report.I cannot confirm that the patient developed aseptic loosening since i had no access to x-rays showing the loose implants.However, the patient did have a bone scan consistent with aseptic loosening.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of aseptic loosening of a cemented total knee arthroplasty for years following the index surgery on multifactorial including surgical technique, especially in achieving proper alignment, positioning, restoration of kinematics and cement technique.Patient factors include the patient's lifestyle, activity level, bone quality and bmi.With the information provided to me i would not assign any causality to the implant itself.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.".
 
Event or Problem Description
It was reported via phone that; the patient had a total knee replacement in (b)(6) 2019.The whole thing has fallen apart and has to be revised next month.Pain, feels implant moving, swelling additional info.On (b)(6) 2024: loosening.Update on 09-sep-2024: per hospital, patient is being revised on (b)(6) 2024 to competitor product.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a triathlon baseplate was reported.The event was confirmed.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated that the entire distal side of the baseplate is covered in bone cement.Based on visual inspection, the loosening event cannot be confirmed as the cement appears well-adhered.Clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary cemented triathlon total knee arthroplasty with patella resurfacing using a cruciate retaining femur and a cs tibial insert, since i was able to review the operation report.I cannot confirm that the patient developed aseptic loosening since i had no access to x-rays showing the loose implants.However the patient did have a bone scan consistent with aseptic loosening.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of aseptic loosening of a cemented total knee arthroplasty for years following the index surgery on multifactorial including surgical technique, especially in achieving proper alignment, positioning, restoration of kinematics and cement technique.Patient factors include the patient's lifestyle, activity level, bone quality and bmi.With the information provided to me i would not assign any causality to the implant itself.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar event s for the lot referenced.Conclusions: it was reported that the patient was to be revised due to loosening of the femoral component.Visual inspection of the returned device indicated that the entire distal side of the baseplate is covered in bone cement.Based on visual inspection, the loosening event cannot be confirmed as the cement appears well-adhered.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary cemented triathlon total knee arthroplasty with patella resurfacing using a cruciate retaining femur and a cs tibial insert, since i was able to review the operation report.I cannot confirm that the patient developed aseptic loosening since i had no access to x-rays showing the loose implants.However the patient did have a bone scan consistent with aseptic loosening.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of aseptic loosening of a cemented total knee arthroplasty for years following the index surgery on multifactorial including surgical technique, especially in achieving proper alignment, positioning, restoration of kinematics and cement technique.Patient factors include the patient's lifestyle, activity level, bone quality and bmi.With the information provided to me i would not assign any causality to the implant itself.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.".

Brand Name
TRIATHLON PRIM CEM FXD BPLT #5
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key20171051
Report Number0002249697-2024-01230
Device Sequence Number7040551
Product Code MBH
UDI-Device Identifier07613327041057
UDI-Public07613327041057
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number5520B500
Device Lot NumberHCY3T
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer09/04/2024
10/07/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date09/23/2024
10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age55 YR
Patient SexMale
Patient Weight106 KG
Patient EthnicityNon Hispanic
Patient RaceWhite